Alert archive / Missouri / River Flood Warnings in 2023
River Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 9, 2023, 6:35 PM CST for Pulaski County, Missouri. It took effect at Feb 9, 2023, 8:05 PM CST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2023, 6:35 PM CST (00:35 UTC)
- In effect from
- Feb 9, 2023, 8:05 PM CST
- Expired
- Feb 10, 2023, 1:31 PM CST
- In force
- 17 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
160
WGUS43 KSGF 100035
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
635 PM CST Thu Feb 9 2023
...The National Weather Service in Springfield MO has issued a Flood
Warning for the following rivers in Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County.
Big Piney below Fort Leonard Wood -East Gate affecting Pulaski
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MOC169-100615-
/O.NEW.KSGF.FL.W.0001.230210T0035Z-230210T0609Z/
/RBXM7.1.ER.230209T2305Z.230209T2330Z.230210T0008Z.NO/
635 PM CST Thu Feb 9 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Roubidoux Creek near Waynesville.
* WHEN...From this evening to just after midnight tonight.
* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business
66 in Waynesville flood.
* ADDITIONAL DETAILS...
- At 5:30 PM CST Thursday the stage was 7.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:30 PM CST Thursday was 7.1 feet.
- Forecast...The river is expected to fall to 1.8 feet Tuesday
evening.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
7.2 feet on 04/06/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
3778 9216 3774 9222 3775 9227 3778 9220
3785 9222
$$
MOC169-102230-
/O.NEW.KSGF.FL.W.0002.230210T0205Z-230210T2222Z/
/BIGM7.1.ER.230210T0205Z.230210T0600Z.230210T1621Z.NO/
635 PM CST Thu Feb 9 2023
...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Piney below Fort Leonard Wood - East Gate.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 9.0 feet, the Happy Hollow Picnic Area floods.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Thursday the stage was 7.5 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 8.9 feet just after midnight
tonight. It will then fall below flood stage late tomorrow
morning.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
8.9 feet on 11/10/1935.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$4 follow-up statements
998
WGUS83 KSGF 100341
FLSSGF
Flood Statement
National Weather Service Springfield MO
941 PM CST Thu Feb 9 2023
...The Flood Warning is extended for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County.
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood -East Gate affecting Pulaski
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MOC169-102230-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-230210T2221Z/
/BIGM7.1.ER.230210T0056Z.230210T0600Z.230210T1621Z.NO/
941 PM CST Thu Feb 9 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Piney below Fort Leonard Wood - East Gate.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 9.0 feet, the Happy Hollow Picnic Area floods.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Thursday the stage was 8.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CST Thursday was 8.9 feet.
- Forecast...The river is expected to rise to a crest of 9.4
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
9.4 feet on 03/15/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC169-100845-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-230210T0844Z/
/RBXM7.1.ER.230209T2305Z.230210T0130Z.230210T0244Z.NO/
941 PM CST Thu Feb 9 2023
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Roubidoux Creek near Waynesville.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business
66 in Waynesville flood.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Thursday the stage was 7.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CST Thursday was 7.3 feet.
- Forecast...The river is expected to fall to 1.8 feet Tuesday
evening.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
7.2 feet on 04/06/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
3778 9216 3774 9222 3775 9227 3778 9220
3785 9222
$$322
WGUS83 KSGF 100409
FLSSGF
Flood Statement
National Weather Service Springfield MO
1009 PM CST Thu Feb 9 2023
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood -East Gate affecting Pulaski
County.
...The Flood Warning is cancelled for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MOC169-100515-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-230210T0409Z/
/RBXM7.1.ER.230209T2305Z.230210T0130Z.000000T0000Z.NO/
1009 PM CST Thu Feb 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Roubidoux Creek Near Waynesville.
* ADDITIONAL DETAILS...
- At 9:30 PM CST Thursday the stage was 6.8 feet.
- Forecast...The river is expected to fall to 1.8 feet Tuesday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
3778 9216 3774 9222 3775 9227 3778 9220
3785 9222
$$
MOC169-102230-
/O.CON.KSGF.FL.W.0002.000000T0000Z-230210T2221Z/
/BIGM7.1.ER.230210T0056Z.230210T0600Z.230210T1621Z.NO/
1009 PM CST Thu Feb 9 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Piney below Fort Leonard Wood - East Gate.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 9.0 feet, the Happy Hollow Picnic Area floods.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Thursday the stage was 8.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CST Thursday was 8.9 feet.
- Forecast...The river is expected to rise to a crest of 9.4
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
9.4 feet on 03/15/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
SM594
WGUS83 KSGF 101236
FLSSGF
Flood Statement
National Weather Service Springfield MO
636 AM CST Fri Feb 10 2023
...The Flood Warning is extended for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood -East Gate affecting Pulaski
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MOC169-110430-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-230211T0426Z/
/BIGM7.1.ER.230210T0056Z.230210T1145Z.230210T2226Z.NO/
636 AM CST Fri Feb 10 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Piney below Fort Leonard Wood - East Gate.
* WHEN...Until late this evening.
* IMPACTS...At 10.0 feet, flood waters affect the lower TA 250
Training Area and Highway J east of Fort Wood East Gage.
* ADDITIONAL DETAILS...
- At 6:00 AM CST Friday the stage was 10.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:00 AM CST Friday was 10.9 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 3.0 feet
Wednesday morning.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
10.8 feet on 03/21/1962.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
JT415
WGUS83 KSGF 101931
FLSSGF
Flood Statement
National Weather Service Springfield MO
131 PM CST Fri Feb 10 2023
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood -East Gate affecting Pulaski
County.
MOC169-102045-
/O.CAN.KSGF.FL.W.0002.000000T0000Z-230210T1931Z/
/BIGM7.1.ER.230210T0056Z.230210T1145Z.000000T0000Z.NO/
131 PM CST Fri Feb 10 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Piney below Fort Leonard Wood - East Gate.
* ADDITIONAL DETAILS...
- At 1:00 PM CST Friday the stage was 7.4 feet.
- Forecast...The river is expected to fall to 3.2 feet early
Wednesday afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
KPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 9, 5:10 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 9, 5:10 PM CST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 510 PM CST Thu Feb 9 2023 Key Messages: 1. Light rain/snow chances tonight into Friday morning. 2. After closer to normal temperatures Saturday, Sunday and Monday look to be above normal and dry. 3. Another active week expected next week from Monday night through Thursday. .SHORT TERM...(This evening through Friday) Issued at 151 PM CST Thu Feb 9 2023 Low pressure continues to lift northeast into southwest Michigan early this afternoon and the pressure gradient was beginning to relax a bit in the western CWA. Still have some scattered to broken cloud deck in the eastern CWA, but these should also diminish as the afternoon wears on. Temperatures were in the 40s across the area with some upper 40s in the west where the clouds have already cleared. Water vapor imagery shows the upper level trough from the northern plains southwestward into New Mexico. This trough will shift eastward tonight, with the best lift expected to our south and into the far southern portion of Missouri as the upper level system begins to develop a closed low near the AR/LA/TX region. The overall trend the past couple of days has been to shift the main precipitation with this system southward and that trend has continued today. Some CAMS output are still showing some mid level banding features over the southwest quadrant of the CWA, so have kept in some low end pops overnight into Friday morning, despite the only QPF remaining along the MO/AR border on Friday morning. Temperatures will also be tricky, starting out as a chance of light rain, but cold enough aloft to produce a rain/snow mixture and drag surface temperatures down closer to freezing. Any snowfall will likely melt as it reaches the warmer ground temperatures. Most (if any) precipitation that occurs is expected to end over MO by midday Friday. Highs on Friday are expected to remain colder than normal, with temperatures only in the upper 30s to mid 40s. .LONG TERM...(Friday Night through Thursday) Issued at 151 PM CST Thu Feb 9 2023 Warmer and dry Sat - Mon With the closed low developing, the trough axis will be slower to move through but should still be southeast of the area by Saturday morning. Upper level ridging will then shift east into the area behind the closed low and in advance of the next upper level low in California. We should start to warm up on Saturday to more normal readings and then to above normal on Sunday into Monday ahead of the next low. Active weather returns Monday night into Thursday Models in overall agreement with the upper level feature of bringing the low eastward out of the southwest U.S. and into the central/southern Rockies on Monday. By Monday evening, we'll see good southwesterly flow aloft in the area with divergence aloft over the southern and central plains. As the low tracks into the plains late Monday night, the better lift ahead of the low will track into the area and we should start to see rain developing over the CWA which should linger into Tuesday. Precipitation type should remain all rain with the thermal profiles and surface temperatures remaining warm enough for all rain. Highs will be in the 50s with lows from the upper 30s to low 40s. As the first low exits to the northeast on Tuesday, the next low will be diving southeast into the central and southern Rockies moving into the plains during the day Wednesday and additional rainfall starting Wednesday night and continuing into Thursday. At this time, models are showing some big differences with the track of the lower level low pressure and how quickly the colder air moves in behind the low. While we can't rule out some wintry precipitation on the back end of this secondary system as the cold air moves in, the confidence in any one solution at this point is low and the predominant precipitation type this far out looks to be rain. Windy conditions are expected Tuesday into Thursday with both systems displaying pretty strong low circulations. Will likely see winds above 30 mph and potentially over 40 mph with each of these systems. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 510 PM CST Thu Feb 9 2023 A low level stratus cloud deck will move south across the area this evening with MVFR ceilings this evening then lowing into IFR tonight into Friday morning as a system moves through the area. A band of light snow or flurries will be possible late tonight into Friday morning generally in the 10 to 16Z time frame. This snow should be light with little if any accumulations. Also temperatures will remain at or above freezing during the snow. Ceilings will gradually increase during the day on Friday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Wise
Hazardous weather outlook, Feb 9, 2:09 PM CST, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 209 PM CST Thu Feb 9 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 209 PM CST Thu Feb 9 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Gusty north to northwest winds of 25 to 30 mph will still be possible over central and south central Missouri this afternoon, but should diminish by late afternoon. There is a chance of some light rain and snow late tonight into Friday morning, but little if any accumulation or impact is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional rainfall is expected from Tuesday through Thursday of next week. While rainfall amounts remain unclear, any additional heavy rainfall would lead to the potential for flooding across southern Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Feb 9, 3:38 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLOOD 2 E ROCKBRIDGE 36.78N 92.37W
02/09/2023 OZARK MO DEPT OF HIGHWAYS
FLOODED LOW WATER CROSSING AT BRYANT CREEK
AND HIGHWAY 95.
&&
SSLLocal storm report, Feb 9, 3:42 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM FLOOD 4 WNW PRESCOTT 37.46N 91.99W
02/09/2023 TEXAS MO DEPT OF HIGHWAYS
FLOODED LOW WATER CROSSING AT HIGHWAY BB AND
THE BIG PINEY RIVER.
&&
SSLLocal storm report, Feb 9, 3:48 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM FLOOD 3 SSW COMPETITION 37.44N 92.45W
02/09/2023 WRIGHT MO DEPT OF HIGHWAYS
FLOODED LOW WATER CROSSING AT HIGHWAY Z AND
ELK CREEK.
&&
SSLLocal storm report, Feb 9, 3:51 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FLOOD 4 NNW BRUSHYKNOB 37.01N 92.52W
02/09/2023 DOUGLAS MO PUBLIC
FLOODED LOW WATER CROSSING AT HIGHWAY U AND
BRYANT CREEK.
&&
SSLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 6:35 PM CST | River Flood Warning | SGF | Pulaski | 6 hr |
| Feb 9, 8:22 PM CST | River Flood Warning | SGF | Shannon | 10 hr |
Nearby
River Flood Warnings in Missouri, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.